Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A new characterization of trees

Author: L. E. Ward
Journal: Proc. Amer. Math. Soc. 104 (1988), 1252-1255
MSC: Primary 54F20; Secondary 54F50, 54F55, 54F65
MathSciNet review: 969056
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that a continuum is a tree if and only if for each pair of nondegenerate subcontinua $ K$ and $ L$ with $ K \subset L$, it follows that $ K$ contains a cutpoint of $ L$.

References [Enhancements On Off] (What's this?)

  • [1] H. Kok, Connected orderable spaces, Mathematisch Centrum, Amsterdam, 1973. Mathematical Centre Tracts, No. 49. MR 0339099
  • [2] Karl Menger, Kurventheorie, Herausgegeben unter Mitarbeit von Georg Nöbeling. Second edition, Chelsea Publishing Co., Bronx, N.Y., 1967 (German). MR 0221475
  • [3] R. L. Moore, Concerning the cutpoints of continuous curves and other closed and connected point-sets, Proc. Nat. Acad. Sci. U.S.A. 9 (1923), 101-106.
  • [4] L. E. Ward Jr., Recent developments in dendritic spaces and related topics, Studies in topology (Proc. Conf., Univ. North Carolina, Charlotte, N.C., 1974; dedicated to Math. Sect. Polish Acad. Sci.), Academic Press, New York, 1975, pp. 601–647. MR 0362267
  • [5] Gordon Thomas Whyburn, Analytic Topology, American Mathematical Society Colloquium Publications, v. 28, American Mathematical Society, New York, 1942. MR 0007095
  • [6] R. L. Wilder, Concerning continuous curves, Fund. Math. 7 (1925), 340-377.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F20, 54F50, 54F55, 54F65

Retrieve articles in all journals with MSC: 54F20, 54F50, 54F55, 54F65

Additional Information

Keywords: Tree, tree-like, dendrite, cutpoint, continuum, property $ T$
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society